Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|hapahawaiian3 - Tue Dec 30, 2008 2:25 pm||
My mother is a 56 year old post menopause woman, 6 years, and now having periods. Two months now with cramping, is this normal?
|Debbie Miller, RN - Mon Jan 05, 2009 11:45 am||
You don't mention whether or not your mother takes any hormone replacement therapy for symptoms of menopause. Hormone changes that might occur with such treatment or with a change of medication can cause post-menopausal bleeding.
It is also possible for her to develop a uterine abnormality which is a minor problem - hyperplasia of the uterus - where abnormal cells develop. This is not really common but it does happen and it is treatable so an evaluation by her doctor would be recommended for proper diagnosis and care.
Other causes include extreme stress, weight loss or nutritional deficiency.
Thank you for your concern about your mother. It is important for even menopausal women to have regular checkups, mammograms and colonoscopy screening.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.